A 31-year-old female asked:
i recently started depo that i have used before and had periods non stop. went to see the doctor and he gave me another shot of depo and tranic. my periods have started again a few days back and they are heavier ?
1 doctor answer
Dr. Rebecca Burdette answered
28 years experience Obstetrics and Gynecology
Possible a problem.: Ideally the1st DepoProvera shot should be given with your menses. The shot will block ovulation to prevent pregnancy, along with thickening the cervical mucus to prevent the semen from getting past the cervix. Break through bleeding or spotting is a common side effect, especially after the first injection. Also, the bleeding could be a sign of infection or another problem.
Answered on Nov 27, 2017
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!